MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14100
Medical Device Problem Codes Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that the stent graft allegedly deployed about 3-5% and then would not deploy any further in a slightly tortuous mid-forearm lesion.The delivery system was removed without incident.Reportedly, another stent graft was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.Based on the investigation of the returned catheter sample it was confirmed that the delivery system could only partially deploy the stent graft.Delivery system elongation over the entire length indicated that excessive release force was present when the user unsuccessfully tried to deploy the stent graft.An indication for a process related issue could not be found.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.In reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure'.Furthermore, the ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' (b)(4).

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8016406
Report Number2020394-2018-01948
Device Sequence Number16502561
Product Code PFV
UDI-Device Identifier04049519008714
UDI-Public(01)04049519008714
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM14100
Device Catalogue NumberFEM14100
Device Lot NumberANBZ2043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight59